Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 7, 2011, 3:25 PM CDT for Ellis County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 3:25 PM CDT (20:25 UTC)
- Expired
- Aug 7, 2011, 4:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 155 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804
WWUS84 KOUN 072025
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN AUG 7 2011
OKZ009-014-072100-
ELLIS OK-ROGER MILLS OK-
325 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.
AT 325 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTHWEST OF ARNETT TO CRAWFORD...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3618 9960 3616 9959 3616 9946 3578 9947
3579 9989 3618 9990
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:22 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 7, 2:22 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT SUN AUG 7 2011
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE CLOUD-DRIVEN
TEMPERATURE GRADIENT IN WESTERN AND NORTHERN OKLAHOMA WILL LIKELY
CONTINUE INTO THE EVENING. ANY OVERNIGHT MCS IN KANSAS COULD BRING
AN OUTFLOW INTO NORTH CENTRAL OKALHOMA LATE TONIGHT, BUT IT WILL
PROBABLY MOVE NORTH QUICKLY AS THE SURFACE LOW IN NORTHWEST
OKALHOMA HELPS GENERATE GUSTY SOUTHWEST WINDS TO ITS SOUTH AND
EAST. PRE-FRONTAL WARMING WILL LIKELY MAKE MONDAY AFTERNOON THE
HOTTEST OF THE SEASON SO FAR IN PART OF CENTRAL OKLAHOMA. THE FRONT
ATTACHED TO THE SURFACE LOW IS EXPECTED TO MOVE INTO NORTHWEST
OKLAHOMA LATE MORNING MONDAY SO TEMPERATURES HAVE BEEN LOWERED
SLIGHTLY THERE. AREAS TO THE SOUTH ARE EXPECTED TO BE MUCH HOTTER
THAN EVEN TODAY. THE FRONT WILL GENERATED SCATTERED SHOWERS AND
THUNDERSTORMS IN CENTRAL OKALHOMA ON ITS WAY SOUTH. AS THE FRONT
SLOWS ON TUESDAY, SOUTHERN OKLAHOMA WILL HAVE A SMALL CHANCE FOR
ISOLATED RAINFALL. GUSTY SOUTHWEST WIND AHEAD OF THE FRONT MONDAY
AFTERNOON WARRANTS THE EXPANSION OF THE FIRE WEATHER WATCH. A HEAT
ADVISORY FOLLOWS THE HEAT WARNING IN MID-WEEK FOR SOUTHERN
OKLAHOMA WHILE THE NORTH MAY HAVE A CHANCE AT SEVERAL ROUNDS OF
SHOWERS OR RAIN FROM THUNDERSTORM COMPLEXES FROM THE NORTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 99 78 110 77 / 40 10 30 20
HOBART OK 106 80 112 78 / 20 10 30 20
WICHITA FALLS TX 110 85 108 82 / 10 0 0 10
GAGE OK 106 76 101 70 / 20 20 20 10
PONCA CITY OK 106 79 107 74 / 20 30 30 20
DURANT OK 107 83 106 81 / 20 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
050>052.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR OKZ007-008-011>013-015>030-033>040-044-045.
HEAT ADVISORY FROM 10 PM MONDAY TO 10 PM CDT FRIDAY FOR
OKZ021>048-050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR TXZ083>090.
HEAT ADVISORY FROM 10 PM MONDAY TO 10 PM CDT FRIDAY FOR
TXZ083>090.
&&
08/09Hazardous weather outlook, Aug 7, 12:06 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1206 PM CDT SUN AUG 7 2011
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1206 PM CDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
DISCUSSION...
THUNDERSTORMS OVER CENTRAL OKLAHOMA HAVE WEAKENED SOMEWHAT AS THEY
MOVED EAST OF INTERSTATE 35. HOWEVER.. NEW DEVELOPMENT HAS OCCURRED
OVER WEST-CENTRAL OKLAHOMA UNDERNEATH A BAND OF MID LEVEL MOISTURE
THAT STRETCHES INTO NORTHERN MEXICO. LATER INTO THE AFTERNOON...
DIFFERENTIAL HEATING ASSOCIATED WITH THE CLOUD COVER... COMBINED
WITH WEAK INSTABILITY MAY YIELD ADDITIONAL THUNDERSTORMS. DAMAGING
WIND GUSTS WILL BE POSSIBLE IN THIS ENVIRONMENT CHARACTERIZED BY HOT
AND DRY AIR BELOW CLOUD BASE.
A THUNDERSTORM COMPLEX MOVING ACROSS KANSAS OVERNIGHT MAY SEND AN
OUTFLOW BOUNDARY INTO NORTHERN OKLAHOMA. THUNDERSTORMS COULD DEVELOP
IN ASSOCIATION WITH THIS BOUNDARY...ALTHOUGH SEVERE STORMS WOULD BE
UNLIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST ACROSS THE REGION. PLEASE REFER TO THE
EXCESSIVE HEAT WARNING FOR DETAILS.
HOT AND DRY CONDITIONS...ALONG WITH DRY VEGETATION... WILL KEEP
WILDFIRE POTENTIAL HIGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ALONG
AND AHEAD OF A COLD FRONT MOVING INTO NORTHWEST OKLAHOMA.
THUNDERSTORM COMPLEXES FORMING ON THE HIGH PLAINS MAY MOVE OVER
PORTIONS OF THE AREA FROM TUESDAY THROUGH SATURDAY... MAINLY DURING
THE OVERNIGHT AND EARLY MORNING HOURS.
OTHER HAZARDOUS WEATHER...
THE EXCESSIVE HEAT WARNING CONTINUES THROUGH AT LEAST MONDAY AS VERY
HOT WEATHER WILL PERSIST. MODERATE SOUTH TO SOUTHWEST WINDS MAY
DEVELOP ON MONDAY. THESE MODERATE WINDS.. ALONG WITH HOT WEATHER AND
DRY VEGETATION... WILL ELEVATE WILDFIRE CONCERNS ON MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.In the hours before
Special weather statement, Aug 7, 2:02 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT SUN AUG 7 2011
OKZ009-010-015-071930-
DEWEY OK-ELLIS OK-WOODWARD OK-
202 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS AND WOODWARD
COUNTIES.
AT 202 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHEAST OF VICI TO 8 MILES SOUTHWEST OF ARNETT...MOVING EAST
AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3640 9998 3646 9896 3642 9896 3607 9922
3599 10001Special weather statement, Aug 7, 2:26 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT SUN AUG 7 2011
OKZ009-010-014-072000-
ELLIS OK-WOODWARD OK-ROGER MILLS OK-
226 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...ROGER MILLS AND
WOODWARD COUNTIES.
AT 225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF ARNETT...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS
DEVELOPING OVER ARNETT.
HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3647 9999 3623 9937 3601 9954 3596 10000
3622 10000Special weather statement, Aug 7, 2:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT SUN AUG 7 2011
OKZ009-014-072030-
ELLIS OK-ROGER MILLS OK-
258 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.
AT 257 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES WEST OF ARNETT TO 19 MILES SOUTHWEST OF ARNETT...MOVING EAST AT
20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3589 10000 3591 10001 3617 10001 3620 9966
3584 9964 3587 10001 3589 10001Special weather statement, Aug 7, 3:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN AUG 7 2011
OKZ009-014-072100-
ELLIS OK-ROGER MILLS OK-
325 PM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.
AT 325 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTHWEST OF ARNETT TO CRAWFORD...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY CAUSE WILDFIRES...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3618 9960 3616 9959 3616 9946 3578 9947
3579 9989 3618 9990The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:00 PM CDT | Special Weather Statement | OUN | Kingfisher | 45 min |
| Aug 6, 7:13 PM CDT | Special Weather Statement | OUN | Alfalfa, Garfield | 32 min |
| Aug 6, 7:25 PM CDT | Special Weather Statement | OUN | Garfield, Grant | 35 min |
| Aug 6, 7:32 PM CDT | Special Weather Statement | OUN | Oklahoma | 28 min |
| Aug 6, 7:34 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Aug 6, 7:55 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 20 min |
| Aug 6, 7:58 PM CDT | Special Weather Statement | OUN | Noble, Payne | 17 min |
| Aug 6, 8:06 PM CDT | Special Weather Statement | OUN | Garvin, Pottawatomie, Seminole | 24 min |
| Aug 6, 8:18 PM CDT | Special Weather Statement | OUN | Oklahoma | 12 min |
| Aug 6, 8:21 PM CDT | Special Weather Statement | OUN | Noble, Payne | 24 min |
| Aug 7, 1:53 AM CDT | Special Weather Statement | OUN | Washita | 22 min |
| Aug 7, 2:02 PM CDT | Special Weather Statement | OUN | Ellis, Woodward | 28 min |
| Aug 7, 2:23 PM CDT | Heat Advisory | OUN | Atoka, Beckham, Bryan, Caddo, Canadian, Carter and 28 more | 5 days |
| Aug 7, 2:26 PM CDT | Special Weather Statement | OUN | Ellis | 34 min |
| Aug 7, 2:58 PM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| Aug 7, 3:55 PM CDT | Special Weather Statement | OUN | Roger Mills | 20 min |
| Aug 7, 4:28 PM CDT | Special Weather Statement | OUN | Roger Mills | 17 min |
| Aug 7, 4:47 PM CDT | Special Weather Statement | OUN | Roger Mills | 13 min |
| Aug 7, 4:54 PM CDT | Special Weather Statement | OUN | Woods | 21 min |
| Aug 7, 5:01 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Aug 7, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 42 min |
| Aug 7, 5:33 PM CDT | Special Weather Statement | OUN | Roger Mills | 12 min |
| Aug 7, 5:50 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.